I just started taking adderal for adhd. I already have an adrenal gland issue i am treating with all natural supplements will the adderal affect my adrenal condition? I hope not because today was my first day and I was actually awake and not groggy.And will I be able to lose weight?
In my experience though... if you are overweight - you do not have a low adrenal issue as low adrenal people are typically underweight. High cortisol and low cortisol symptoms can overlap - and sadly the websites for adrenal make some symptoms/tests that are really for high cortisol and say they are low - such as high cortisol at night.
If you really have an adrenal problem, you need testing and lots of it including stim testing. If you have high cortisol and take adrenal replacements - you are only adding to the problem.
I have taken adderal in the past at the same time that I was taking hydrocortisone for adrenal insufficiency. It did not seem to cause me any problems. However, I think that if you are going to have testing done you may need to be off of the stimulant for a few days before testing. I have read that stimulants whip the adrenals---but when you have overlapping conditions, sometimes you have to pick the lesser of two evils.
If you have ADHD, the stimulants definitely help---when I first went on vyvanse it made a world of diffference. when we lost our insurance, my husband did not want me to go off of it---so we payed through the nose for it for a couple of months--then I had to switch to a cheaper one---which did not work as well.
I guess you probably don't have to worry about the stimulants effect on your adrenals as much since you need to treat your adrenals anyway. However, you may find that a natural adrenal supplement might not be sufficient if you are taking adderal.
I think rumpled is probably the resident expert on most of this stuff, but I'm not sure if I agree that being overweight guarantees that you do not have low adrenals. there always seem to be exceptions to the rule.
My children have celiac disease and were very skinny--which would fit the typical profile---however, the only person with celiac I knew when my girls were diagnosed, was overweight. My sister had once had a doctor tell her she wasn't skinny enough to have celiac disease.
I lost a bunch of weight--to the point that people thought I had an eating disorder---I also was put on vyvanse around the same time. It was about a year later that my adrenal insufficiency was discovered---so who is to say what actually caused my weight loss--I was also under a tremendous amount of stress.
Have you had regular testing done by a competent doctor to be sure that you have a low adrenal problem? If not, I second what rumpled says about having testing done.
I had non-fasting test which showed normal adrenal function--then tow fasting blood tests that showed slighly raised adrenal function--but a blood test is only a snapshot of what is happening at that moment. I finally had a 24 hour urine cortisol test that showed me slightly low in cortisol for thhe whole day. finally, a physical examination showed orthostatic hypotension--my blood pressure dropped when i went from sitting to standing, I also had a slow ankle reflex--don't ask me what it is called. My doctor felt like my physical symptoms pointed to low cortisol.
i was originally diagnosed with a stim test by one doctor and then a second doctor did an improper stim test and a non-fasting blood draw---and pulled me off hydrocortisone and thyroid.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.